LAFAYETTE, Ind. — Three people died from suspected drug overdoses over the weekend in Lafayette.
Police said officers responded to an "increased number" of suspected drug overdoses from Friday through Sunday (Nov. 13-15) and three of the victims died. Investigators believe some of the overdoses can be attributed to a "bad batch" of heroin, which means the drug was cut with a dangerous chemical, such as fentanyl, to increase the volume of the drug. This also enhances the effects of the drug.
Autopsies and toxicology reports will determine what caused the three deaths. Those results are still pending.
Lafayette police officers have carried Narcan nasal spray since Oct. 2017, police said. Officers are trained on how to use the spray, a medicine that counteracts the effect of a known or suspected drug overdose.
Police ask anyone with information about the weekend's overdoses or other related drug activity to call the Lafayette Police Department at (765) 807-1200 or the WeTip Hotline at (800) 78-CRIME.